Turkish Journal of Nephrology
Case Report

Cholesterol Embolization Syndrome Developing after Coronary Angiography in a Hemodialysis Patient

1.

Çukurova University Faculty of Medicine, Department of Nephrology, Adana, Turkey

2.

Çukurova University Faculty of Medicine, Department of Pathology, Adana, Turkey

3.

Çukurova University Faculty of Medicine, Department of Rheumatology, Adana, Turkey

Turkish J Nephrol 2014; 23: 248-251
DOI: 10.5262/tndt.2014.1003.12
Read: 465 Downloads: 381 Published: 08 February 2019

Cholesterol Embolization Syndrome (CES) is a systemic disorder due to cholesterol crystal embolization from atherosclerotic plaques of the aorta and its major branches to the small arterioles, resulting in local ischemia and organ damage. The diagnosis is mostly missed, especially in dialysis patients. There is no definite treatment available and the mortality is relatively high. We present a hemodialysis patient with cholesterol embolization syndrome who developed discoloration of the toes and necrotic ulcers after coronary angiography and whose diagnosis was confirmed with skin biopsy, and discuss the case with literature information.

Files
EISSN 2667-4440